Share:


Sharper existence and uniqueness results for solutions to third-order boundary value problems

    Saleh S. Almuthaybiri   Affiliation
    ; Christopher C. Tisdell   Affiliation

Abstract

The purpose of this note is to sharpen Smirnov’s recent work on existence and uniqueness of solutions to third-order ordinary differential equations that are subjected to two- and three-point boundary conditions. The advancement is achieved in the following ways. Firstly, we provide sharp and sharpened estimates for integrals regarding various Green’s functions. Secondly, we apply these sharper estimates to problems in conjunction with Banach’s fixed point theorem. Thirdly, we apply Rus’s contraction mapping theorem in a metric space, where two metrics are employed. Our new results improve those of Smirnov by showing that a larger class of boundary value problems admit a unique solution.

Keyword : third-order boundary value problem, existence and uniqueness of solutions, Rus’s contraction mapping theorem, two metrics, three-point boundary conditions, sharp estimates

How to Cite
Almuthaybiri, S. S., & Tisdell, C. C. (2020). Sharper existence and uniqueness results for solutions to third-order boundary value problems. Mathematical Modelling and Analysis, 25(3), 409-420. https://doi.org/10.3846/mma.2020.11043
Published in Issue
May 13, 2020
Abstract Views
114
PDF Downloads
59
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.

References

S.S. Almuthaybiri and C.C. Tisdell. Maple code for this paper. Available from Internet: "https://drive.google.com/open?id=1ZU9uK45vIvoYGZlTBSgmXJUYWy7g5GHo

S.S. Almuthaybiri and C.C. Tisdell. Global existence theory for fractional differential equations: New advances via continuation methods for contractive maps. Analysis, 39(4):117–128, 2019. https://doi.org/10.1515/anly-2019-0027

S. Banach. Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales. Fundamenta Mathematicae, 3:133–181, 1922. https://doi.org/10.4064/fm-3-1-133-181

O. Hölder. Über einen Mittelwertsatz. J Göttinger Nachr., pp. 38–47, 1889. (in German)

L.J. Rogers. An extension of a certain theorem in inequalities. Messenger of Mathematics, 17:145–150, 1888.

I.A. Rus. On a fixed point theorem of Maia. Studia Univ. Babe¸s-Bolyai Math., 22:40–42, 1977.

S. Smirnov. Green’s function and existence of a unique solution for a third-order three-point boundary value problem. Math. Model. Anal., 24(2):171–178, 2019. https://doi.org/10.3846/mma.2019.012

C.C. Tisdell. Critical perspectives of pedagogical approaches to reversing the order of integration in double integrals. International Journal of Mathematical Education in Science and Technology, 48(8):1285–1292, 2017. https://doi.org/10.1080/0020739X.2017.1329559

C.C. Tisdell. On Picard’s iteration method to solve differential equations and a pedagogical space for otherness. Internatational Journal Mathematical Education in Science and Technology, 50(5):788–799, 2019. https://doi.org/10.1080/0020739X.2018.1507051

E. Zeidler. Nonlinear functional analysis and its applications. I. Springer-Verlag, New York, 1986.